Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 5, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood statement at Sep 5, 2008, 1:29 AM EDT for Volusia County, Florida. It took effect at Sep 5, 2008, 5:49 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2008, 1:29 AM EDT (05:29 UTC)
- In effect from
- Sep 5, 2008, 5:49 AM EDT
- Expired
- Sep 5, 2008, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 051730 AAA CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 129 AM EDT FRI SEP 5 2008 FLZ047-054-059-064-141-147-051800- /O.NEW.KMLB.CF.S.0005.080905T0949Z-080906T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 129 AM EDT FRI SEP 5 2008 ...HIGH RISK OF RIP CURRENTS TODAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... WINDS WILL CONTINUE TO INCREASE OVER THE ATLANTIC WATERS TODAY AS THE CENTER OF TROPICAL CYCLONE HANNA MOVES TO THE NORTHWEST AND PARALLEL TO THE EASTERN FLORIDA COAST. QUICKLY BUILDING SEAS THAT OCCURRED OVERNIGHT WILL LEAD TO STRONG BREAKING WAVES AT THE BEACHES TODAY...AND MAKE WADING INTO THE SURF VERY DANGEROUS. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS. LOCALIZED BEACH EROSION IS ALSO EXPECTED TO WORSEN NEAR TIMES OF HIGH TIDE. GOING INTO THE SURF IS NOT RECOMMENDED TODAY. KEEP A CLOSE WATCH ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL. $$ 07
2 follow-up statements
000 WHUS42 KMLB 051731 CCA CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 129 AM EDT FRI SEP 5 2008 FLZ047-054-059-064-141-147-060000- /O.NEW.KMLB.CF.S.0005.080905T0949Z-080906T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 129 AM EDT FRI SEP 5 2008 ...HIGH RISK OF RIP CURRENTS TODAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... WINDS WILL CONTINUE TO INCREASE OVER THE ATLANTIC WATERS TODAY AS THE CENTER OF TROPICAL CYCLONE HANNA MOVES TO THE NORTHWEST AND PARALLEL TO THE EASTERN FLORIDA COAST. QUICKLY BUILDING SEAS THAT OCCURRED OVERNIGHT WILL LEAD TO STRONG BREAKING WAVES AT THE BEACHES TODAY...AND MAKE WADING INTO THE SURF VERY DANGEROUS. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS. LOCALIZED BEACH EROSION IS ALSO EXPECTED TO WORSEN NEAR TIMES OF HIGH TIDE. GOING INTO THE SURF IS NOT RECOMMENDED TODAY. KEEP A CLOSE WATCH ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL. $$ 07
000 WHUS42 KMLB 060023 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 823 PM EDT FRI SEP 5 2008 ...HIGH SURF ADVISORY NO LONGER IN EFFECT... FLZ047-054-059-064-141-147-060130- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/ /O.EXP.KMLB.CF.S.0005.000000T0000Z-080906T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 823 PM EDT FRI SEP 5 2008 ...HIGH SURF ADVISORY HAS EXPIRED... HIGH SURF CONDITIONS NEAR THE EAST CENTRAL FLORIDA COAST HAVE DIMINISHED...THOUGH ROUGH SURF IS STILL POSSIBLE AT THE BEACHES OVERNIGHT. THE HIGH SURF ADVISORY HAS BEEN ALLOWED TO EXPIRE. AN ELEVATED THREAT FOR RIP CURRENTS IS EXPECTED AT EAST CENTRAL FLORIDA BEACHES ON SATURDAY. $$ MRV
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 4, 9:30 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 4, 9:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EDT THU SEP 4 2008
.DISCUSSION...
...HANNA FORECAST TO MOVE NORTH-NORTHWEST OFFSHORE OF EAST CENTRAL
FLORIDA TONIGHT/FRIDAY...
...CONTINUED HIGH RIP CURRENT RISK AND DANGEROUS SURF CONDITIONS
FROM HANNA THROUGH FRIDAY...
...MAJOR HURRICANE IKE FORECAST TO APPROACH THE SOUTHEASTERN BAHAMAS
LATE THIS WEEKEND...
CURRENTLY...HANNA CONTINUES TO SHOW A DECENT CONVECTIVE BURST NW OF
THE CENTER WITH KMLB 88D INDICATING SQUALLS WRAPPING AROUND THE WEST
SIDE OF THE CIRCULATION AND AFFECTING THE ATLC WATERS SOUTH OF THE
CAPE. 915 MHZ CAPE WIND PROFILER INDICATES WINDS IN THE 1-3 KFT
LAYER HAVE INCREASED TO 25-30 KNOTS THIS EVENING WITH WINDS ALONG
THE COAST GUSTING TO 20-25 KNOTS FROM THE NNE.
FORECAST CONTINUES ON TRACK THIS EVENING WITH MAIN FCST UPDATES TO
INCLUDE INCREASING CLOUD COVER...MENTIONING SQUALLS ALONG THE COAST
WITH GUSTS TO 40 MPH POSSIBLE LATE TONIGHT INTO FRIDAY. WILL
CONTINUE LAKE WIND ADVISORY WITH SUSTAINED WINDS INCREASING TO 20-25
MPH RANGE AND GUSTS IN SQUALLS AND ALONG THE COAST TO BETWEEN 30 AND
40 MPH AS HANNA PASSES BY LATE TONIGHT THROUGH FRIDAY. HIGH SURF
ADVISORY CONTINUES WITH MARINE CONDS DETERIORATING OVERNIGHT.
&&
.AVIATION...SQUALLS WILL BEGIN TO AFFECT CSTL TERMINALS DURING THE
OVERNIGHT HOURS AND KDAB FRI MORNING. COULD SEE WIND GUSTS TO 30-35
KNOTS IN SQUALLS FROM 09Z-18Z FRI.
&&
.MARINE...TROPICAL STORM WARNING CONTINUES FOR THE OFFSHORE WATERS
FOR THE OVERNIGHT HOURS AND DURING THE DAY ON FRIDAY. ON MARINE
UPDATE...WILL SHOW AN INCREASE IN NEAR SHORE ATLC WATERS WINDS TO 30
KNOTS LATE TONIGHT AND INTO FRIDAY AS HANNA MAKES IT CLOSEST
APPROACH. WIND GUSTS TO 45 KNOTS IN SQUALLS OFFSHORE AND TO 40 KNOTS
FOR THE NEAR SHORE WATERS. THIS IS THE CURRENT THINKING PENDING THE
NHC 03Z COORD CALL.
MARINERS ARE URGED TO REMAIN IN PORT TONIGHT INTO FRIDAY
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 85 68 93 / 40 60 10 10
MCO 74 86 68 94 / 20 50 10 10
MLB 77 85 67 91 / 40 60 10 10
VRB 78 85 67 91 / 50 50 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
SOUTHERN BREVARD-ST. LUCIE COS.
LAKE WIND ADVISORY FRIDAY FROM 4 AM THROUGH 8 PM FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-
ST. LUCIE COS.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM-
TROPICAL STORM WARNING FOR COASTAL WATERS 20 TO 60 NM OFFSHORE
FROM FLAGLER BEACH JUPITER INLET-
&&
VOLKMER/WIMMERHazardous weather outlook, Sep 4, 6:25 AM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 625 AM EDT THU SEP 4 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 625 AM EDT THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A TROPICAL STORM WARNING HAS BEEN ISSUED FOR THE OFFSHORE PORTION OF THE EAST CENTRAL FLORIDA ATLANTIC WATERS FOR TONIGHT AND FRIDAY. CONDITIONS OVER THE NEAR SHORE COASTAL WATERS WILL ALSO BE HAZARDOUS FOR SMALL CRAFT. FOR MORE INFORMATION ON THE MARINE IMPACTS OF TROPICAL STORM HANNA...REFER TO THE LATEST TROPICAL STORM HANNA LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN MELBOURNE. ...RIP CURRENT IMPACT... LONG PERIOD SWELLS IMPACTING THE BEACHES IN ADVANCE OF HANNA WILL LEAD TO A HIGH RIP CURRENT RISK AGAIN TODAY. ONLY ENTER THE SURF NEAR LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN. ...COASTAL FLOOD IMPACT... STRONG BREAKING WAVES WILL CONTINUE AT THE BEACHES...SO VENTURING INTO THE SURF WILL BE DANGEROUS. THE SURF WILL BECOME MORE HAZARDOUS TONIGHT AS WINDS AND SEAS BUILD OVER THE ATLANTIC. MINOR BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE. ...HIGH WIND IMPACT... NORTHEAST WINDS WILL GUST 20 TO 25 MPH THIS AFTERNOON ALONG THE COAST. NORTH WINDS TONIGHT WILL REMAIN GUSTY TO AROUND 25 MPH NEAR THE BEACHES. ...RIVER FLOOD IMPACT... RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MIDDLE ST JOHNS RIVER. NEAR GENEVA...ABOVE LAKE HARNEY...RECORD FLOODING IS OCCURRING. FLOODING AT GENEVA...SANFORD...DELAND AND ASTOR IS FORECAST TO CONTINUE FOR THE FORESEEABLE FUTURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HANNA IS FORECAST TO MOVE NORTHEAST OF THE AREA FRIDAY AFTERNOON. MARINE CONDITIONS WILL CONTINUE TO BE HAZARDOUS THOUGH. DANGEROUS RIP CURRENTS AND ROUGH SURF WILL ALSO CONTINUE. SEAS WILL SUBSIDE OVER THE WEEKEND BUT A LINGERING LONG PERIOD SWELL WILL PRODUCE DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.